Florida, 2025

Damaging Wind in Florida, June 21, 2025

June 21, 2025 · NWS TBW · 1 event in 1 county or zone

Late afternoon easterly flow sea breeze convection leads to a brief gustnado near Ventura Village in Sarasota County with minor damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Late afternoon easterly flow sea breeze convection leads to a brief gustnado near Ventura Village in Sarasota County with minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 21, 12:51 PM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 21, 12:51 PM EST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
151 PM EDT Sat Jun 21 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 147 PM EDT Sat Jun 21 2025

A strong high pressure system will be anchored over the Mid Atlantic
for the weekend and through our work week. This is going to keep
our flow mainly out the east and northeast for the next 7 days.
This will keep us either in regime 2 or 3 for the period. In this
regime the highest rain shower chances are concentrated down in
Southwest Florida but the whole west coast of FLorida in generally
will have the risk of some thunderstorms in the late afternoon
and evening hours.

The only big change in the next seven days will be some drier air
filtering into the area Tuesday through Thursday. This will lower
PW to around 1.5 which in turn should lower PoPs. Due to these
lower PoPs we can also expected a small uptick in temperatures
with inland areas getting into the mid 90's.

&&

.AVIATION...
(18Z TAFS)
Issued at 147 PM EDT Sat Jun 21 2025

Easterly flow today will result in thunderstorm activity along the
west coast of FLorida mainly in the late afternoon and evening
hours. I have gone with VCTS for all airports at that time. Added
a TEMPO for TSRA for SW Florida where confidence is higher to see
storms on station. Winds outside of thunderstorms will generally
stay below 10 knots.

&&

.MARINE...
Issued at 147 PM EDT Sat Jun 21 2025

Strong high pressure in the Mid Atlantic States will keep
our winds mainly out the east through mid week. Wind speeds for the
weekend will generally stay between 5 to 10 knots before increasing
to 10 to 15 for the work week. Best chance for thunderstorms will
once again be in the evening and overnight hours as storms push off
the coast.

&&

.FIRE WEATHER...
Issued at 147 PM EDT Sat Jun 21 2025

Summertime convection and humidity will keep fire danger at a
minimum.
&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  93  78  94 /  30  50  30  50
FMY  75  92  75  94 /  30  60  40  50
GIF  75  93  75  93 /  10  50  10  50
SRQ  74  92  75  93 /  40  60  50  50
BKV  71  95  72  95 /  30  50  20  40
SPG  78  91  78  91 /  40  50  40  50

&&

Sea Breeze Thunderstorm Regime For Saturday: 2
Sea Breeze Thunderstorm Regime For Sunday: 3

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT...Pearce
UPPER AIR/CLIMATE...Pearce

In the hours before

Special weather statement, Jun 21, 1:42 PM EST, 3 hours before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
242 PM EDT Sat Jun 21 2025

FLZ050-149-211915-
Pinellas FL-Coastal Pasco FL-
242 PM EDT Sat Jun 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PINELLAS COUNTY
THROUGH 315 PM EDT...

At 241 PM EDT, Doppler radar was tracking a strong thunderstorm east
of Tarpon Springs. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tarpon Springs, Holiday, East Lake, Palm Harbor, and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2818 8269 2811 8269 2810 8282 2819 8281
TIME...MOT...LOC 1841Z 095DEG 4KT 2814 8273

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Jun 21, 2:42 PM EST, 2 hours before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
342 PM EDT Sat Jun 21 2025

FLZ149-212000-
Coastal Pasco FL-
342 PM EDT Sat Jun 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PASCO COUNTY
THROUGH 400 PM EDT...

At 342 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Port Richey, moving northwest at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
New Port Richey, New Port Richey East, Elfers, Beacon Square, and
Jasmine Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2826 8263 2819 8265 2822 8278 2831 8274
TIME...MOT...LOC 1942Z 115DEG 6KT 2824 8268

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TBW

The radar

The Tampa radar (KTBW), 75 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sarasota

When
June 21, 4:42 PM EST
Where
Sarasota County, 1.41 mi ESE of South Venice
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
27.030, -82.390

Broadcast media relayed public video from a home webcam of a brief surface circulation of what was most likely a gustnado in the residential community of Ventura Village. Available radar at the time suggested the circulation formed along the leading edge of outflow generated by nearby thunderstorm. Minor tree damage resulted along with damage to a few vehicles caused by airborne debris mainly consisting of loose plastic trash receptacles used for public garbage disposal services.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274959.